Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 21, 2015, 3:34 AM CDT for Dimmit County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 3:34 AM CDT (08:34 UTC)
- Expired
- May 21, 2015, 4:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 105 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS54 KEWX 210834
SVREWX
TXC127-210930-
/O.NEW.KEWX.SV.W.0138.150521T0834Z-150521T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 430 AM CDT
* AT 334 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARRIZO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...ASHERTON...WINTER HAVEN...CATARINA...BRUNDAGE...
LIGHT...CARRIZO HILL AND GILSON GROVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2852 10004 2864 9982 2850 9940 2821 9940
2820 9998
TIME...MOT...LOC 0834Z 320DEG 19KT 2852 9986
HAIL...0.75IN
WIND...60MPH
$$
CP1 follow-up statement
684
WWUS54 KEWX 210902
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 AM CDT THU MAY 21 2015
TXC127-210930-
/O.CON.KEWX.SV.W.0138.000000T0000Z-150521T0930Z/
DIMMIT TX-
402 AM CDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR DIMMIT COUNTY...
AT 402 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASHERTON...OR
10 MILES SOUTHEAST OF CARRIZO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...ASHERTON...WINTER HAVEN...CATARINA...BRUNDAGE...
LIGHT...CARRIZO HILL AND GILSON GROVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2852 10004 2864 9982 2850 9940 2821 9940
2820 9998
TIME...MOT...LOC 0902Z 320DEG 19KT 2841 9975
HAIL...0.75IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:05 AM CDT, 29 minutes earlier.
Area forecast discussion, May 21, 3:05 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 305 AM CDT THU MAY 21 2015 .SHORT TERM (TODAY THROUGH FRIDAY)... OVERNIGHT THUNDERSTORM COMPLEX IS SHOWING SLOW WEAKENING OVER THE I-35 CORRIDOR NORTH OF SAN ANTONIO...BUT MORE ROBUST DEVELOPMENT SW OF SAN ANTONIO. THUS WILL RECONFIGURE THE FLASH FLOOD WATCH...SHAVING A FEW COUNTIES FROM THE HILL COUNTRY...ADDING NEW COUNTIES OVER THE RIO GRANDE PLAINS...AND HALTING THE EASTWARD EXPANSION IN THE AUSTIN AREA. MOST OF THE RECENT HIGH RES MODEL RUNS SHOW LIMITED ACTIVITY EAST OF THE AUS METRO AREA WHILE CONCENTRATING HIGHEST AMOUNTS S/SW OF SAN ANTONIO. BY LATE MORNING...NEW CELL DEVELOPMENT WITH THE HIGHER RAINFALL RATES SHOULD HAVE SHIFTED SOUTH INTO THE COASTAL BEND...AND THE FLASH FLOOD THREAT SHOULD DIMINISH TEMPORARILY. THE SYNOPTIC MODELS SHOW ANOTHER RIPPLE OF ENERGY MOVING OVER MEXICO INTO WESTERN COUNTIES LATE TONIGHT...BUT WITH STRONGER JET ACTIVITY CARVING OUT A TROUGH FARTHER UPSTREAM...WILL HOLD OFF MENTIONING LOCALLY HEAVY RAINFALL IN THE ZONES AT THIS TIME. MODEL CONSENSUS KEEPS THE HIGHER QPF VALUES NEAR THE RIO GRANDE...SO THERE MAY BE A LATER NEED TO CONSIDER LOCALLY HEAVY RAIN FOR LATE TONIGHT AGAIN OVER THE RIO GRANDE PLAINS. BOUNDARY LAYER WINDS ARE FORECAST TO REFLECT NEGATIVE MOISTURE ADVECTION PRIOR TO THE ARRIVAL OF THE SHORTWAVE...SO WOULD EXPECT MORE MODERATE RAINS WITH PRECIPITATION BECOMING INCREASINGLY LIGHT AS THE SHORTWAVE CROSSES INTO CENTRAL COUNTIES. BY LATE FRIDAY AFTERNOON...THE SHORTWAVE COULD LEAD TO A SLIGHT UPTICK OF RAINFALL INTENSITY OVER EASTERN COUNTIES AS IS BEST DEPICTED BY THE 00Z ARW/NMM SOLUTIONS BUT ALSO REFLECTED IN THE MOST OF THE SYNOPTIC MODELS. TEMPERATURES OVER THE NEXT COUPLE DAYS SHOULD BE PLEASANTLY COOL FOR LATE MAY THANKS TO THE FRONT AND PERSISTENT OVERRUNNING PACIFIC CLOUDS AND MOISTURE. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... A RELATIVE MINIMUM OF ACTIVITY IS EXPECTED FRIDAY NIGHT INTO SATURDAY BEFORE MUCH STRONGER ASCENT ARRIVES FROM HIGH AMPLITUDE UPPER TROUGHING. THE CANADIAN MODEL CONTINUES TO LEAD THE PACK ON HIGH QPF AMOUNTS...BUT THE CONSENSUS OF THE GFS/ECMWF IS NOT FAR BEHIND. A SLOW MOVING MCS BRINGING WIDESPREAD HEAVY RAINS OF 1 TO 3 INCHES WITH HIGHER AMOUNTS OVER 4 INCHES REMAINS CONSISTENT WITH SEVERAL EARLIER MODEL CYCLES. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED FOR ALL AREAS WITH THIS EVENT. MODEL TRENDS WITH THE TROUGH SHOW A BROADER PATTERN WITH LOWER HEIGHTS LEFT IN THE WAKE OF THE STRONG WEEKEND SHORTWAVE. THUS THE UNSTABLE PATTERN IS EXPECTED TO LINGER INTO AT LEAST TUESDAY...ESPECIALLY FOR AREAS ALONG AND EAST OF I-35. THE GFS/ECMWF CONSENSUS SUGGESTS WEAK RIDGING AND A POSSIBLE BREAK FROM THE STORMY PATTERN WEDNESDAY INTO LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 67 81 70 83 / 40 40 40 30 50 AUSTIN BERGSTROM INTL AIRPORT 75 66 81 70 83 / 40 40 40 30 50 NEW BRAUNFELS MUNI AIRPORT 78 67 82 71 84 / 50 40 40 30 50 BURNET MUNI AIRPORT 71 63 79 69 81 / 40 40 40 30 50 DEL RIO INTL AIRPORT 81 69 85 72 84 / 60 70 40 40 50 GEORGETOWN MUNI AIRPORT 72 65 80 70 82 / 40 40 40 30 50 HONDO MUNI AIRPORT 79 69 83 71 84 / 60 50 40 40 60 SAN MARCOS MUNI AIRPORT 76 67 81 70 82 / 50 40 40 30 50 LA GRANGE - FAYETTE REGIONAL 79 70 81 71 84 / 60 40 40 30 40 SAN ANTONIO INTL AIRPORT 78 69 82 71 83 / 60 40 40 40 50 STINSON MUNI AIRPORT 80 69 83 72 84 / 60 40 40 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT... FRIO...HAYS...KENDALL...MAVERICK...MEDINA...TRAVIS...UVALDE... WILLIAMSON...ZAVALA. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 20, 7:35 AM CDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 AM CDT WED MAY 20 2015 TXZ171>173-183>194-202>209-217>225-228-211245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 735 AM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY THROUGH EARLY SATURDAY. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER INTO MONDAY. A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.
In the hours before
Special weather statement, May 21, 12:19 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT THU MAY 21 2015
TXZ173-210615-
WILLIAMSON TX-
1219 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 115 AM
CDT...
AT 1218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANDICE TO NEAR
SERENADA TO NEAR LITTLE RIVER-ACADEMY...AND MOVING SOUTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROUND ROCK...CEDAR PARK...GEORGETOWN...TAYLOR...GRANGER...SERENADA...
LEANDER...HUTTO...BARTLETT...FLORENCE...JARRELL...LIBERTY HILL...
WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...GRANGER DAM...SANDOVAL...
HOXIE AND SCHWERTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3087 9762 3074 9727 3063 9722 3047 9777
3064 9797 3088 9786 3091 9783 3091 9781
TIME...MOT...LOC 0518Z 008DEG 4KT 3075 9790 3077 9770 3093 9736
CPSpecial weather statement, May 21, 1:13 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 113 AM CDT THU MAY 21 2015 TXZ187-203-204-210715- MEDINA TX-BANDERA TX-UVALDE TX- 113 AM CDT THU MAY 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA... SOUTHWESTERN BANDERA AND NORTHEASTERN UVALDE COUNTIES UNTIL 215 AM CDT... AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UTOPIA...OR 9 MILES WEST OF TARPLEY...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TARPLEY AND UTOPIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2971 9952 2968 9903 2943 9909 2955 9957 TIME...MOT...LOC 0612Z 282DEG 23KT 2962 9945 CP
Local storm report, May 21, 1:52 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLASH FLOOD 3 SW LLANO 30.72N 98.71W
05/21/2015 LLANO TX LAW ENFORCEMENT
FM 2323 IS CLOSED DUE TO HIGH WATER SOUTHWEST OF LLANO.
&&
EVENT NUMBER EWX1500413
ZEITLERSpecial weather statement, May 21, 2:14 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT THU MAY 21 2015
TXZ217-218-210815-
ZAVALA TX-MAVERICK TX-
214 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 315 AM CDT...
AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WASHER TO NEAR ROSITA
NORTH...AND MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...EL INDIO...LA PRYOR...ROSITA NORTH...WASHER...ROSITA
SOUTH...EIDSON ROAD...SECO MINES AND LAS QUINTAS FRONTERIZAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2847 10036 2848 10037 2848 10035 2850 10033
2851 10038 2854 10041 2858 10040 2861 10045
2864 10045 2864 10046 2866 10050 2874 10051
2908 10006 2909 9960 2846 10036
TIME...MOT...LOC 0713Z 308DEG 8KT 2901 9994 2871 10038
CPLocal storm report, May 21, 2:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
05/21/2015 MAVERICK TX LAW ENFORCEMENT
WATER OVER THE ROAD ON FM 1021 AND AT THE INTERSECTION
OF U.S. HIGHWAYS 57 AND 277.
&&
EVENT NUMBER EWX1500414
ZEITLERSpecial weather statement, May 21, 3:07 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 AM CDT THU MAY 21 2015
TXZ218-228-210900-
DIMMIT TX-ZAVALA TX-
307 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ZAVALA AND CENTRAL
DIMMIT COUNTIES UNTIL 400 AM CDT...
AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMETA...OR 8 MILES WEST OF CRYSTAL CITY...MOVING SOUTHEAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...ASHERTON...CHULA
VISTA-RIVER SPUR...WINTER HAVEN...BRUNDAGE...COMETA...CARRIZO HILL
AND LAS COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2821 9995 2862 10010 2889 10008 2861 9942
2820 9992 2820 9995
TIME...MOT...LOC 0806Z 320DEG 19KT 2866 9997
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:07 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
| May 20, 8:18 PM CDT | Special Weather Statement | EWX | Travis | 27 min |
| May 20, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 38 min |
| May 20, 8:54 PM CDT | Special Weather Statement | EWX | Bandera, Kerr, Real, Uvalde, Zavala | 51 min |
| May 20, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 42 min |
| May 20, 9:12 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 20, 9:31 PM CDT | Special Weather Statement | EWX | Llano | 44 min |
| May 20, 9:44 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 20, 9:58 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 10 hr |
| May 20, 10:33 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie | 57 min |
| May 20, 10:40 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 20, 11:13 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 5 hr |
| May 20, 11:31 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie, Kerr, Llano, Real | 44 min |
| May 20, 11:55 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| May 21, 12:10 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr | 65 min |
| May 21, 12:13 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| May 21, 12:19 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| May 21, 12:27 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall | 3 hr |
| May 21, 12:46 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 21, 12:58 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| May 21, 1:13 AM CDT | Special Weather Statement | EWX | Bandera | 62 min |
| May 21, 1:18 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| May 21, 2:10 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 2:14 AM CDT | Special Weather Statement | EWX | Maverick | 61 min |
| May 21, 2:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 21, 2:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 21, 2:38 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 3:07 AM CDT | Special Weather Statement | EWX | Dimmit | 53 min |
| May 21, 3:20 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 115 min |
| May 21, 3:44 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 21, 3:50 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:01 AM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
| May 21, 4:18 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| May 21, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 46 min |
| May 21, 5:26 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 6:48 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 21, 6:59 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.